| Model Number |
640CX3575 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter phone:(b)(6).The initial reporter email address is not available.A review of manufacturing documentation associated with this lot (30512986) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during an aneurysm embolization procedure, the hypotube of the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 30512986) was found damaged when the physician took the coil from the introducer for device inspection.The coil could not be retracted.The device was not used in the patient.A replacement device was used to complete the procedure.There was no delay in the procedure as a result of the reported issue.There was no report of any patient adverse event or complication.Additional information received on 10 september 2021 indicated that the damage observed on the hypotube was that it cracked / fractured.Excessive force was not applied to the device.It was prepped in accordance with the instructions for use (ifu).It was not difficult to remove the device from the packaging.Based on the additional information that the hypotube was cracked / fractured, this event has been deemed mdr reportable as a ¿malfunction.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an aneurysm embolization procedure, the hypotube of the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 30512986) was found damaged when the physician took the coil from the introducer for device inspection.The coil could not be retracted.The device was not used in the patient.A replacement device was used to complete the procedure.There was no delay in the procedure as a result of the reported issue.There was no report of any patient adverse event or complication.Additional information received on 10 september 2021 indicated that the damage observed on the hypotube was that it cracked / fractured.Excessive force was not applied to the device.It was prepped in accordance with the instructions for use (ifu).It was not difficult to remove the device from the packaging.The complaint device was received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The device was observed separated into two parts due to the gripper being broken.No other damages nor anomalies were noted during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil component was observed in damaged condition.A review of manufacturing documentation associated with this lot (30512986) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.The complaint documented that the hypotube of the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil was damaged when the physician took the coil from the introducer to inspect the device; the coil could not be retracted.Additional information indiated that the hypotube was cracked / fractured.The device was not used in the patient; the procedure was completed with a replacement device.The reported issue of the hypotube being cracked / fractured was confirmed based on the visual inspection performed; the gripper was noted broken in two.Coil damaged is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as coil damage from occurring.The damaged condition observed on the embolic coil under magnification was not originally reported may have been related to other factors; the exact cause cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in the damaged condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.